Alert archive / South Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Aug 5, 2011, 4:21 PM EDT for Williamsburg County, South Carolina. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 5, 2011, 5:30 PM EDT
- In force
- 69 min
- Issued by
- NWS Wilmington, NC
County Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548
WWUS82 KILM 052021
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT FRI AUG 5 2011
SCZ039-052130-
WILLIAMSBURG-
421 PM EDT FRI AUG 5 2011
...FREQUENT LIGHTNING AND HEAVY RAIN IN WILLIAMSBURG COUNTY...
THROUGH 530 PM...A CLUSTER OF THUNDERSTORMS SOUTH OF TRIO WILL MOVE
NORTHEAST...AFFECTING MUCH OF WILLIAMSBURG COUNTY. ADDITIONAL STORMS
BETWEEN TRIO AND MORRISVILLE WILL MOVE TOWARD INDIANTOWN. EXPECT
FREQUENT LIGHTNING AND UP TO 2 INCHES OF RAIN IN LESS THAN AN HOUR.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRIO...EARLE.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3332 7975 3337 7979 3337 7981 3342 7988
3383 7983 3375 7937 3336 7964 3334 7968
3332 7968 3331 7968
TIME...MOT...LOC 2019Z 207DEG 9KT 3343 7975
$$
RASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:16 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 5, 3:16 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
316 PM EDT FRI AUG 5 2011
.SYNOPSIS...
A FRONTAL BOUNDARY DRAPED ACROSS THE AREA WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND.
A TROUGH OF LOW PRESSURE WILL PERSIST OVER THE PEE DEE AND
SANDHILLS REGIONS OF THE EASTERN CAROLINAS THROUGH MUCH OF
NEXT WEEK RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...FRONTAL BOUNDARY CONTINUES TO BE THE FOCUS FOR
CONVECTION THIS AFTERNOON WITH EXTREMELY LIGHT WINDS ALOFT. THE CURRENT
MODEL PROFILES ARE SHOWING THE FIRST HINT OF 15 KNOTS OF WINDS AT
350 MB. WITH PRECIPITABLE WATER IN THE 2.25 TO 2.50 INCH RANGE AND
THIS STAGNANT STORM MOTION...VERY HEAVY RAIN WILL CONTINUE TO BE A
BIG THREAT THROUGH THE EVENING HOURS.
WEST TO WEST-NORTHWEST FLOW WILL CONTINUE OVERNIGHT AS THE FORECAST
AREA IS ON THE NORTHERN EDGE OF THE HIGH PRESSURE RIDGE. HARD TO DETECT
BUT MODEL ARE SHOWING A WEAK TROUGH IN THE 500 MB FLOW AND A FEW WEAK
VORTICITY MAXS. IF ANY OF THESE WEAK DISTURBANCES ALOFT DO PAN
OUT...THIS COMBINED WITH THE SURFACE BOUNDARIES AND A VERY MOIST
LOWER LEVEL WILL HELP TRIGGER ISOLATED THUNDERSTORMS OVERNIGHT.
WINDS WILL BE RELATIVELY LIGHT AND IF THE SKIES DO CLEAR OUT
OVERNIGHT THEN MAY SEE
SOME PATCHY FOG ACROSS THE REGION. TEMPERATURES ARE EXPECTED TO BE
IN THE MIDDLE 70S.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...MID/UPPER RIDGE AXIS ALONG THE EAST COAST
EARLY SATURDAY WILL SHIFT OFFSHORE AND GIVE WAY TO MORE OF A
ZONAL FLOW BY SUNDAY. AT THE SURFACE...A WEAKENING QUASI-
STATIONARY FRONTAL BOUNDARY DRAPED ACROSS THE REGION WILL ACT AS A
FOCUSING MECHANISM FOR SCATTERED CONVECTION EACH DAY...ALTHOUGH
INDICATIONS ARE THE BOUNDARY WILL SHIFT NORTH BY SUNDAY WITH
REDUCED CHANCES OF CONVECTION. S-SW FLOW AT THE SURFACE WILL PROP
DEWPOINTS UP INTO THE MID OR EVEN UPPER 70S...AND GIVEN FORECAST
HIGH TEMPS IN THE LOW-MID 90S BOTH DAYS...HEAT INDICES CAN BE
EXPECTED TO TOP OUT IN THE 100-105 RANGE...JUST SHY OF ADVISORY
CRITERIA.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 PM FRIDAY...HPC MAINTAINS A BLEND OF THE GEM AND ECMWF
OPERATIONAL MODEL WHICH SHOWS A SUBTLE NORTHWEST FLOW THROUGH THE
PERIOD. WITH THIS SETUP THE PIEDMONT TROUGH WILL BE A MAINSTAY AND
POPS WILL BE A FUNCTION OF MID LEVEL MOISTURE AND SHORTWAVES. THE
ECMWF IS SHOWING A BOUNDARY SIMILAR TO THE ONE WE ARE CURRENTLY
SEEING MOVING INTO THE AREA WEDNESDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 18Z...MVFR RESTRICTIONS CONTINUE ACROSS THE AREA DUE TO
SCATTERED SHRA/TSRA. CONFIDENCE REMAINS LOW AS TO WHETHER CONDITIONS
WILL IMPROVE GIVEN LIKELIHOOD OF ON GOING SCATTERED CONVECTION FOR THE REST
OF THE DAY FOLLOWED BY POSSIBLE STRATUS/FOG DEVELOPMENT OVERNIGHT
INTO SATURDAY MORNING.
CONVECTION BEGAN EARLY TODAY WITH CURRENT RADAR ALREADY DEPICTING
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WITH A FRONTAL
BOUNDARY DRAPED ACROSS THE AREA IN COMBINATION WITH LOW LEVEL
MOISTURE AND DECENT INSTABILITY...EXPECT THIS ACTIVITY TO LAST INTO
EARLY EVENING. GIVEN SCATTERED NATURE OF ACTIVITY...HAVE NOT
SPECIFICALLY INDICATED RESTRICTIONS BUT HAVE INCLUDED VCTS AND CB AT
ALL TERMINALS. STRONGER STORMS MAY CAUSE BRIEF PERIODS OF MVFR/IFR
RESTRICTIONS. AFTERNOON SEA BREEZE WILL SHIFT WINDS MORE S WITH
SPEEDS AROUND 10KTS..
THOUGH CURRENT MODEL GUIDANCE SUGGESTS STRATUS LAYER DEVELOPMENT
WILL PREVAIL OVER FOG...AREAS THAT RECEIVE RAINFALL WILL HAVE A
HIGHER CHANCE FOR FOG DEVELOPMENT OVERNIGHT GIVEN THE ADDITIONAL
MOISTURE IN CONJUNCTION WITH A LIGHT NOCTURNAL JET. HOWEVER...IF
CLOUD COVER CONTINUES...CONDITIONS MAY NOT BE IDEAL. ATTM...HAVE
INTRODUCED INTRODUCED MVFR RESTRICTIONS AT COASTALS AND MARGINAL IFR
AT INLAND SITES EARLY SATURDAY MORNING...POTENTIALLY LINGERING AFTER
DAYBREAK. WINDS WILL BE GENERALLY SW AOB 8KTS. EXPECT CONDITIONS TO
IMPROVE TO VFR BY MIDDAY SATURDAY WITH AFTERNOON SEA BREEZE SHIFTING
WINDS MORE SOUTHERLY...WITH SPEEDS NEAR 10KTS.
EXTENDED OUTLOOK...ISOLATED TO SCATTERED SHRA/TSRA POSSIBLE EACH
AFTERNOON CHANCES INCREASING THROUGH THE WEEKEND. OTHERWISE
EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...THE FRONTAL BOUNDARY WILL BE LINGERING OVER
THE WATERS OVERNIGHT AND WINDS ARE EXPECTED TO BE VERY LIGHT
OVERNIGHT...AROUND 10 KNOTS. CURRENT SEAS ARE RUNNING AROUND 3 FEET
AND WITH UPDATE WINDS THE SWAN CONTINUE 3 FEET WITH 2 FEET NEAR
SHORE.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 PM FRIDAY...FRONTAL BOUNDARY IS EXPECTED TO REMAIN EITHER
JUST INLAND OR NORTH OF THE WATERS FOR MOST OF THE PERIOD...
RESULTING IN A GENERAL SW FLOW ACROSS THE WATERS THROUGH THE
WEEKEND. THE GRADIENT WILL TIGHTEN UP ON SUNDAY AND SUNDAY NIGHT
BETWEEN BERMUDA HIGH AND A SURFACE LOW THAT WILL MOVE ACROSS
PENNSYLVANIA. ALTHOUGH SEAS MAY BUILD TO 4-5 FT IN THE OUTER
WATERS ON SUNDAY...THE SW WIND TRAJECTORY SHOULD LIMIT WIND WAVE
HEIGHTS TO 3 FT WITHIN 10 MILES OF SHORE.
LONG TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM FRIDAY...TYPICAL SUMMERTIME PATTERN FOR THE EXTENDED
MARINE COMMUNITY. ANY SWELL GENERATED BY THE REMNANTS OF EMILY
WILL BE ABATING WITH SIGNIFICANT WAVE HEIGHTS OF 3-5 FEET EARLY
DECREASING TO 2-4 FEET BY TUESDAY AFTERNOON. WINDS SHOULD BE FROM
THE WEST/SOUTHWEST IN A RANGE OF 10-15 KNOTS.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ017-023-024-
032-033-039-053>056.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...CRM
NEAR TERM...DRH
SHORT TERM...CRM
LONG TERM...RAS
AVIATION...SGLHazardous weather outlook, Aug 5, 3:48 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 348 PM EDT FRI AUG 5 2011 NCZ087-096-099-105>110-062000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK- 348 PM EDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ017-023-024-032-033-039-053>056-062000- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 348 PM EDT FRI AUG 5 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. THE HOT TEMPERATURES COMBINED WITH HIGH RELATIVE HUMIDITY WILL PRODUCE HEAT INDICES OF 105 TO 109 DEGREES DURING THE AFTERNOON AND EARLY EVENING...THUS A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-062000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 348 PM EDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 7
In the hours before
Special weather statement, Aug 5, 12:43 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1243 PM EDT FRI AUG 5 2011
NCZ099-051815-
COLUMBUS-
1243 PM EDT FRI AUG 5 2011
...FREQUENT LIGHTNING AND HEAVY RAIN IN COLUMBUS COUNTY...
THROUGH 2 PM...A CLUSTER OF STORMS EXTENDING FROM CERRO GORDO TO
CHADBOURN WILL MOVE NORTHEAST...AFFECTING EVERGREEN AND RURAL AREAS
NORTH OF WHITEVILLE. EXPECT FREQUENT LIGHTNING AND UP TO 2 INCHES OF
RAIN IN LESS THAN AN HOUR. PONDING OF WATER ON ROADWAYS AND
LOCALIZED FLOODING OF LOW-LYING AREAS WILL BE POSSIBLE. ADDITIONAL
STORMS NEAR OLD DOCK AND LAKE WACCAMAW WILL ALSO PRODUCE HEAVY
RAINFALL OVER EASTERN COLUMBUS COUNTY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BRUNSWICK...
EVERGREEN...WHITEVILLE...CRUSOE ISLAND...REDBUG...HALLSBORO.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3446 7883 3446 7864 3443 7860 3438 7845
3436 7837 3416 7847 3417 7851 3415 7854
3413 7854 3430 7907 3431 7904 3434 7903
3437 7900 3449 7886
TIME...MOT...LOC 1641Z 226DEG 4KT 3435 7890 3433 7878
RASSpecial weather statement, Aug 5, 1:30 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT FRI AUG 5 2011
NCZ096-051900-
BLADEN-
130 PM EDT FRI AUG 5 2011
...FREQUENT LIGHTNING AND HEAVY RAIN IN BLADEN COUNTY...
THROUGH 3 PM...A CLUSTER OF THUNDERSTORMS NEAR CLARKTON WILL MOVE
NORTHEAST TOWARD ELIZABETHTOWN AND WHITE LAKE. EXPECT FREQUENT CLOUD
TO GROUND LIGHTNING AND RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS
THAN AN HOUR. PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING OF
LOW-LYING AREAS WILL BE POSSIBLE.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LISBON...DUBLIN...
AND...LAGOON...WHITE LAKE...RUSKIN...WHITE OAK.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3466 7833 3439 7848 3443 7858 3443 7860
3445 7862 3445 7865 3446 7865 3447 7867
3446 7880 3448 7884 3484 7870
TIME...MOT...LOC 1729Z 204DEG 9KT 3455 7876 3448 7856
RASSpecial weather statement, Aug 5, 1:53 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
153 PM EDT FRI AUG 5 2011
SCZ039-051845-
WILLIAMSBURG-
153 PM EDT FRI AUG 5 2011
...STRONG THUNDERSTORM OVER WESTERN WILLIAMSBURG COUNTY...
THROUGH 3 PM...A STRONG THUNDERSTORM NORTH OF GREELEYVILLE WILL MOVE
NORTHEAST...AFFECTING CADES AND KINGSTREE. EXPECT WIND GUSTS IN
EXCESS OF 40 MPH...ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3370 8000 3372 7998 3376 8000 3383 7991
3389 7988 3388 7983 3384 7980 3384 7975
3381 7972 3380 7969 3382 7967 3382 7964
3374 7955 3352 7995 3360 8005
TIME...MOT...LOC 1752Z 235DEG 8KT 3367 7991
RASSpecial weather statement, Aug 5, 3:19 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT FRI AUG 5 2011
SCZ023-032-052115-
DARLINGTON-FLORENCE-
319 PM EDT FRI AUG 5 2011
...STRONG THUNDERSTORMS AFFECTING THE I-95 CORRIDOR...
THROUGH 5 PM...STRONG THUNDERSTORMS SOUTHWEST OF TIMMONSVILLE WILL
MOVE NORTHEAST ALONG INTERSTATE 95...AFFECTING LOCATIONS FROM
DARLINGTON TO FLORENCE TO EFFINGHAM. EXPECT WIND GUSTS NEAR 40 MPH
AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL WILL ALSO
CAUSE PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING OF
LOW-LYING AND POORLY DRAINED AREAS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...COWARD...LAMAR...
TIMMONSVILLE...FRIENDFIELD...EFFINGHAM...OATS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3420 8012 3429 8015 3449 8003 3449 7988
3454 7984 3449 7981 3452 7976 3449 7972
3444 7975 3440 7968 3430 7966 3429 7960
3423 7955 3416 7956 3383 7974 3384 7979
3396 7995 3399 7990 3415 8016
TIME...MOT...LOC 1916Z 205DEG 9KT 3414 8011 3407 7993
3395 7979
RASSpecial weather statement, Aug 5, 3:25 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT FRI AUG 5 2011
SCZ053>056-052100-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
325 PM EDT FRI AUG 5 2011
...FREQUENT LIGHTNING OVER PARTS OF GEORGETOWN AND HORRY COUNTIES...
THROUGH 5 PM...A THUNDERSTORM NEAR PLANTERSVILLE WILL MOVE NORTHEAST
TOWARD BUCKSPORT...POSSIBLY APPROACHING SOCASTEE. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING...AND POSSIBLY WIND GUSTS UP TO 40 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PLANTERSVILLE...
YAUHANNAH...BURGESS...BUCKSPORT...BUCKSVILLE.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3353 7939 3371 7926 3370 7924 3370 7925
3370 7920 3372 7919 3375 7922 3376 7922
3382 7917 3362 7895 3356 7900 3345 7929
TIME...MOT...LOC 1923Z 227DEG 7KT 3355 7924
RASSpecial weather statement, Aug 5, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT FRI AUG 5 2011
SCZ039-052130-
WILLIAMSBURG-
421 PM EDT FRI AUG 5 2011
...FREQUENT LIGHTNING AND HEAVY RAIN IN WILLIAMSBURG COUNTY...
THROUGH 530 PM...A CLUSTER OF THUNDERSTORMS SOUTH OF TRIO WILL MOVE
NORTHEAST...AFFECTING MUCH OF WILLIAMSBURG COUNTY. ADDITIONAL STORMS
BETWEEN TRIO AND MORRISVILLE WILL MOVE TOWARD INDIANTOWN. EXPECT
FREQUENT LIGHTNING AND UP TO 2 INCHES OF RAIN IN LESS THAN AN HOUR.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TRIO...EARLE.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF CLOUD TO GROUND LIGHTNING...
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3332 7975 3337 7979 3337 7981 3342 7988
3383 7983 3375 7937 3336 7964 3334 7968
3332 7968 3331 7968
TIME...MOT...LOC 2019Z 207DEG 9KT 3343 7975
RASThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:30 PM EDT | Special Weather Statement | ILM | Georgetown | 60 min |
| Aug 5, 12:27 AM EDT | Special Marine Warning | ILM | 63 min | |
| Aug 5, 11:14 AM EDT | Special Weather Statement | ILM | Horry | 61 min |
| Aug 5, 11:24 AM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Aug 5, 12:14 PM EDT | Special Weather Statement | ILM | Horry | 91 min |
| Aug 5, 1:53 PM EDT | Special Weather Statement | ILM | Williamsburg | 52 min |
| Aug 5, 3:19 PM EDT | Special Weather Statement | ILM | Darlington, Florence | 116 min |
| Aug 5, 3:25 PM EDT | Special Weather Statement | ILM | Georgetown | 95 min |
| Aug 5, 4:47 PM EDT | Special Weather Statement | ILM | Darlington | 58 min |
| Aug 5, 5:07 PM EDT | Special Weather Statement | ILM | Marion | 83 min |
| Aug 5, 5:33 PM EDT | Areal Flood Advisory | ILM | Florence, Marion, Williamsburg | 117 min |
| Aug 5, 6:19 PM EDT | Special Weather Statement | ILM | Horry | 41 min |
| Aug 4, 8:43 PM EDT | Special Weather Statement | ILM | Columbus | 62 min |
| Aug 4, 10:09 PM EDT | Special Weather Statement | ILM | Brunswick | 51 min |
| Aug 5, 11:08 AM EDT | Special Weather Statement | ILM | New Hanover | 52 min |
| Aug 5, 11:58 AM EDT | Special Weather Statement | ILM | Brunswick | 62 min |
| Aug 5, 12:43 PM EDT | Special Weather Statement | ILM | Columbus | 92 min |
| Aug 5, 1:30 PM EDT | Special Weather Statement | ILM | Bladen | 90 min |
Nearby
Special Weather Statements in South Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.